MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL DELTAPAQ - PLATINUM MICROCOIL; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL DELTAPAQ - PLATINUM MICROCOIL; NEUROVASCULAR EMBOLIZATION DEVICE
Catalog Number DFS10020420
Medical Device Problem Code Positioning Failure (1158)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/28/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This is one of one initial being submitted for this complaint with associated mfr# 2954740-2016-00256.Additional procode: krd.(b)(4).The product is available for evaluation and testing, however the analysis has not been completed.Additional information will be submitted within 30 days of receipt.No conclusions are made at this time.
 
Event or Problem Description
As reported by a healthcare professional, deltapaq coil (dfs10020420/p11001) could not be detached in an anterior communicating artery aneurysm during a coiling procedure in a (b)(6) male patient.It was reported that the green light of the detachment box illuminated, the detachment light illuminated during the detachment cycle and the audible signal beeped.The coil did not detach even after the cable (unknown) was exchanged.A sl-10 microcatheter was used for the procedure.The complaint coil was still attached to the delivery system when removed from the patient and no damages were noted on the complaint coil upon removal.There were no damages noted on the coil prior to use.There were no adverse events due to the reported event.The procedure was completed using a same like product.It was reported that the complaint coil is available for return.
 
Additional Manufacturer Narrative
This is one of one final mdr report being submitted for this complaint with associated mfr# 2954740-2016-00256 limited information was received.The unidentified detachment control box (dcb) and the unknown connecting cable were not returned.The sl-10 microcatheter was not returned.Concerning cleanliness only, the microcoil system was returned in almost pristine condition.The system was either not used or was cleaned before being returned which may have produced further damage.It is also unknown if the device was improperly handled for returned packaging or was further manipulated and/or inspected post-procedurally.In addition, any trace or other evidence that may have been complaint related may have been altered or removed prior to being returned due to post-procedural handling, cleaning, and packaging.All location and measurement callouts are approximate and for reference only.As viewed through the returned packaging, unreported coil entanglement and damage was found.Located at the distal tip of the strain relief is unreported kinking of the device positioning unit (dpu).The coil¿s socket ring was pushed down inside the outer sheath.Tension was applied to the coil to confirm that the detachment fiber did not receive heat and melt.The v notch is fractured.The locking mechanism has been damaged.Device positioning unit (dpu) failed electrical testing with resistance at 0.0 ohms (range 48.5/56.0) and the test enpower and cable systems ready green light failed to illuminate (deltapaq ifu).No manufacturing defects were found.The circumstances of how and when all the above unreported coil damage occurred cannot be determined as improper handling, cleaning, and packaging occurred to the returned device.The complaint of the coil¿s non-detachment is confirmed.While the root cause cannot be determined, the evidence as received highly suggests that the most likely contributing factor to the coils non-detachment may have been due to wiring damage or solder joint connection damage inside the resistive heating coil section.The circumstances of how and when this damage occurred cannot be determined as all microcoil systems are tested prior to final packaging.In addition, without the identification or the return of the complete detachment system and the sl-10 microcatheter used in the procedure, it cannot be determined if these components contributed to the complaint event.While it cannot be directly related to the field complaint, it was found that the coil¿s socket ring was pushed down into the resistive heating coil section where the suspected wiring damage occurred.This occurred when the microcoil system was first unlocked for use and the sheath was retracted straight back instead of up at a forty-five degree angle and then back.When the sheath was pulled straight back, the locking mechanism caught the inside of the v notch of the resheathing tool and became embedded.In addition, the locking mechanism may not have been fully disengaged off the core wire.The sheath also caught the v notches extended edges.This produced a binding action between the device positioning unit (dpu), the sheath, and the coil.This binding action produced significant resistance which caused the coil¿s socket ring to be pushed down and against the distal tip of the resistive heating coil section.For optimum product performance and to prevent potential complications, the instructions for use (ifu) recommends, ¿hold the introducer sheath (loosely-looped) in the left hand.Keeping the introducer tip near the re-sheathing tool, grasp the distal end of the re-sheathing tool between your left thumb and forefinger.Grasp the clear tab near the end of the introducer sheath body with the thumb and forefinger of your other hand.Gently pull the clear tab of the introducer sheath out and away from the re sheathing tool at a 45-degree angle to unlock the microcoil.Continue to pull the tab until an additional 0.5 to 1.0 inches (1.3 to 2.5 cm) of the translucent material is exposed.Gently fold the translucent tab towards the distal end, and firmly grasp the distal end of the re sheathing tool and the translucent tab between your thumb and forefinger, as shown in figure 3¿¿ caution: if unusual friction is noticed during advancement or retraction of the microcoil system, verify the locking mechanism, or clear tab is unlocked and pulled out from the resheathing tool approximately 1in.(2-3cm).¿ in addition, without the return of the sl-10 microcatheter and the rhv used in the procedure, it cannot be determined if these components contributed to the additional damages found.A review of the manufacturing documentation associated with this lot presented no issues during the manufacturing or inspection process that can be related to the reported complaint the complaint of the coil¿s non-detachment is confirmed.While the root cause cannot be determined, the most likely contributing factor to the coil¿s non-detachment may have been due to wiring damage or solder joint connection damage inside the resistive heating coil section.Without return of concomitant products it cannot be determined if those components had any additional contributions to the complaint event.Additionally, review of this lot presented no issues during the manufacturing or inspection process that can be related to the reported complaint.Therefore, no corrective actions will be taken at this time.

Brand Name
DELTAPAQ - PLATINUM MICROCOIL
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel
SZ 
MDR Report Key6057399
Report Number2954740-2016-00256
Device Sequence Number757789
Product Code HCG
UDI-Device Identifier00878528007586
UDI-Public(01)00878528007586(17)200831(10)P11001
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K142429
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 10/04/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2020
Device Catalogue NumberDFS10020420
Device Lot NumberP11001
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/25/2016
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 10/04/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date10/26/2016
Supplement Report FDA Received Date11/01/2016
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
MIRCO CATHETER SL 10
Patient Age55 YR